Texas, 2008Hail in Texas, June 7, 2008
June 7, 2008 · NWS MAF · 2 events in 2 counties and zones
Persistent south to southeast winds continued to bring deep layer moisture to the area. Strong upslope surface flow in the higher terrain of west Texas and southeast New Mexico provided the needed atmospheric lift for thunderstorm development, even though instability and wind shear were only mild at best.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent south to southeast winds continued to bring deep layer moisture to the area. Strong upslope surface flow in the higher terrain of west Texas and southeast New Mexico provided the needed atmospheric lift for thunderstorm development, even though instability and wind shear were only mild at best.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 7, 1:48 PM CST, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 7, 1:48 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT SAT JUN 7 2008
.UPDATE...
DECIDED TO GO WITH FIRE WEATHER WATCH IN THE GUADALUPE MOUNTAINS
FOR SUNDAY AFTERNOON. DEVELOPING LEE SIDE TROUGH ACROSS EASTERN
NEW MEXICO WILL PROMOTE INCREASING SW WINDS AS THE SURFACE
PRESSURE GRADIENT TIGHTENS. AS DRYLINE PUSHES EASTWARD THROUGH
THE DAY...THESE DOWNSLOPING AND DRYING SW WINDS ARE EXPECTED TO
BE AT OR ABOVE 20 MPH RESULTING IN A SIGNIFICANT DROP IN
DEWPOINTS. MIN RH/S WILL DIP DOWN INTO THE SINGLE DIGITS. THESE
CONDITIONS WILL RESULT IN A CRITICAL FIRE WEATHER THREAT ALONG WITH
VERY HIGH TO EXTREME FIRE DANGER.
&&
.PREV DISCUSSION... /ISSUED 203 PM CDT SAT JUN 7 2008/
DISCUSSION...
BREEZY SOUTH/SOUTHEAST WINDS HAVE CONTINUED WITH INFLUX OF
RELATIVELY DEEP LAYER MOISTURE TO THE AREA. THIS HAS BEEN DEPICTED
BY 12Z SOUNDING WHICH HAD A PWAT VALUE OF 1.32. ALTHOUGH WINDS
BRIEFLY REACHED ADVISORY CRITERIA IN A FEW LOCATIONS...THEY HAVE
COME DOWN SOMEWHAT AS EXPECTED. THESE WINDS ARE EXPECTED TO CONTINUE
AS A SURFACE LOW OVER SE COLORADO DEEPENS AND PRESSURE GRADIENT
INCREASES. AS LLJ GETS GOING AFTER SUNSET...WINDS WILL REMAIN
ELEVATED THROUGH THE NIGHT. MAIN CONCERN THIS AFTERNOON WILL BE THE
POSSIBILITY OF THUNDERSTORMS FROM THE DAVIS MOUNTAINS AND NORTHWARD
INTO SOUTHEASTERN NEW MEXICO. DEVELOPMENT OF CU FIELD IS JUST NOW
BEGINNING AND SHOULD EXPAND THROUGH THE AFTERNOON. PRESSURE FALLS
SHOULD HELP IN THE EASTERLY MOVEMENT OF THE DRYLINE...WHICH IS
CURRENTLY LOCATED OVER SE NM BUT NOT ANTICIPATING A TREMENDOUS
SURGE. THEREFORE...MOISTURE CONVERGENCE ALONG WITH MODEST CAPE
VALUES COULD RESULT IN A FEW STORMS THIS EVENING WHILE OROGRAPHIC
LIFT IN THE HIGHER ELEVATIONS WILL PROMOTED DEVELOPMENT. STORMS THAT
DO DEVELOP THIS AFTERNOON MAY PRODUCE HAIL AND GUSTY WINDS...BUT NOT
EXPECTING MUCH MORE THAT RIGHT AT SEVERE LIMITS AS INSTABILITY AND
SHEAR ARE FAIRLY MILD AT BEST. SIMILAR SETUP IS EXPECTED AGAIN ON
SUNDAY AS UPPER LEVEL RIDGE OF THE SE UNITED STATES SLOWLY DRIFTS
EASTWARD AND INFLOW OF SFC MOISTURE CONTINUES FOR AT LEAST ANOTHER
DAY.
IN REGARDS TO TEMPERATURES...INCREASED MOISTURE HAS HELPED TO KEEP
TEMPS ONLY A FEW DEGREES ABOVE AVERAGE. THIS IS EXPECTED TO CONTINUE
UNTIL POSSIBLY TUES/WED. A FAIRLY BROAD UPPER LEVEL TROUGH IS EXPECTED
TO TRAVERSE ACROSS THE COUNTRY AT A MODERATE PACE EARLY NEXT WEEK.
ECMWF AND GFS BRING A COLD FRONT TO THE NORTHERN FRINGE DURING THE
DAY ON MONDAY. WHILE NOT OVERLY CONFIDENT ON A COLD FRONT WITH THAT
MUCH PUSH DURING THE DAY...OUTFLOW FROM MCS PROGGED TO DEVELOP
OVER OK MAKES IT MORE PLAUSIBLE. WILL HAVE TO CONTINUE TO MONITOR.
A SECOND AND MUCH STRONGER UPPER LEVEL SYSTEM LOOKS TO MOVE JUST
NORTH OF THE AREA MID TO LATE NEXT WEEK. INCREASING WEST
WINDS...WARMING TEMPERATURES...AND LOWER RH/S COULD BE SETTING UP
FOR RETURN OF CRITICAL FIRE WEATHER CONDITIONS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM 9 AM TO 6 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
77/99Hazardous weather outlook, Jun 7, 2:07 PM CST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT SAT JUN 7 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-082015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
307 PM CDT SAT JUN 7 2008 /207 PM MDT SAT JUN 7 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON
THROUGH SUNDAY EVENING FOR FAR WEST TEXAS NORTH ACROSS
SOUTHEASTERN NEW MEXICO. WIND GUSTS TO 50 MPH AND DEADLY LIGHTNING
WILL ACCOMPANY ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE COMBINATION OF WARM...WINDY...AND DRY CONDITIONS AND VERY HIGH
TO EXTREME FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD
ACROSS THE GUADALUPE MOUNTAINS SUNDAY. A FIRE WEATHER WATCH IS IN
EFFECT SUNDAY FOR THE GUADALUPE MOUNTAINS OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BY THE MIDDLE OF NEXT
WEEK ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO AS WARM...
WINDY...AND DRY CONDITIONS INCREASE ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
70
In the hours before
Special weather statement, Jun 7, 3:10 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 PM CDT SAT JUN 7 2008
TXZ058-074-072145-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
410 PM CDT SAT JUN 7 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR WESTERN REEVES COUNTY.
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED ABOUT 14 MILES
NORTHWEST OF BALMORHEA...OR ABOUT 18 MILES SOUTHWEST OF TOYAH IN
WESTERN REEVES COUNTY. THIS STORM IS MOVING SLOWLY TO THE NORTHEAST
AT AROUND 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS
OF 50 MPH...SMALL HAIL...HEAVY RAIN...AND OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES.
THIS STORM WILL MAINLY IMPACT RURAL AREAS OF WESTERN REEVES COUNTY.
SEEK SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
Special weather statement, Jun 7, 3:38 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
438 PM CDT SAT JUN 7 2008
NMZ028-072230-
EDDY COUNTY PLAINS-
338 PM MDT SAT JUN 7 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL EDDY COUNTY.
AN INTENSIFYING THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF LOCO
HILLS AT 338 PM MDT...MOVING NORTHEAST AT 30 MPH.
WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE
POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY
RAIN WILL OCCUR. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY
DEVELOP RAPIDLY.
AREAS IMPACTED INCLUDE MOTORISTS ON U.S. HIGHWAY 82 BETWEEN ARTESIA
AND LOCO HILLS AND MOTORISTS ON STATE HIGHWAY 360.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 7, 4:15 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT SAT JUN 7 2008
TXZ058-074-072245-
DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS-
515 PM CDT SAT JUN 7 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN REEVES COUNTY.
AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING AN INTENSIFYING THUNDERSTORM THAT WAS LOCATED ABOUT 11
MILES NORTHWEST OF BALMORHEA...OR ABOUT 17 MILES SOUTHWEST OF TOYAH.
THIS STORM IS MOVING TO THE NORTHEAST AT 20 MPH.
WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE
POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY
RAIN WILL OCCUR. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY
DEVELOP RAPIDLY.
THIS STORM WILL MAINLY AFFECT RURAL AREAS BETWEEN INTERSTATES 10 AND
20 IN SOUTHWESTERN REEVES COUNTY.
PEOPLE IN SOUTHWESTERN REEVES COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. REMAIN ALERT FOR THREATENING WEATHER CONDITIONS
AND BE PREPARED TO SEEK SAFE SHELTER INDOORS IF THUNDERSTORMS
APPROACH.
Special weather statement, Jun 7, 4:16 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT SAT JUN 7 2008
TXZ058-059-072245-
LOVING-REEVES COUNTY AND UPPER TRANS PECOS-
516 PM CDT SAT JUN 7 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN CULBERSON...
NORTHWESTERN REEVES AND WESTERN LOVING COUNTIES.
AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES WEST OF ORLA AT 516
PM CDT...WITH ANOTHER INTENSIFYING THUNDERSTORM LOCATED 4 MILES EAST
OF ORLA. MOVEMENT OF BOTH THUNDERSTORMS WAS TO THE NORTHEAST AT 30
MPH.
WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE
POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY
RAIN WILL OCCUR. AS THESE THUNDERSTORMS INCREASE...SEVERE WEATHER
MAY DEVELOP RAPIDLY.
PEOPLE IN NORTHEASTERN CULBERSON...NORTHWESTERN REEVES AND WESTERN
LOVING COUNTIES...INCLUDING MOTORISTS ON U.S. HIGHWAY 285 AND FARM
TO MARKET ROAD 652...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Jun 7, 4:47 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
547 PM CDT SAT JUN 7 2008
NMZ029-033-072315-
CENTRAL LEA COUNTY-NORTHERN LEA COUNTY-
447 PM MDT SAT JUN 7 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN LEA COUNTY.
AT 447 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING INTENSIFYING THUNDERSTORMS ACROSS NORTHWESTERN LEA
COUNTY. ONE STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
MALJAMAR. ANOTHER STRONG THUNDERSTORM WAS LOCATED ABOUT 5 MILES
NORTHEAST OF CAPROCK...MOVING NORTHEAST AT 20 MPH.
WINDS GUSTING TO AROUND 55 MPH AND PEA TO MARBLE SIZE HAIL ARE
POSSIBLE. IN ADDITION...OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY
RAIN WILL OCCUR. AS THESE THUNDERSTORMS INCREASE...SEVERE WEATHER
MAY DEVELOP RAPIDLY.
PEOPLE IN NORTHWESTERN LEA COUNTY...INCLUDING THOSE NEAR MALJAMAR
AND CAPROCK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 7, 5:47 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT SAT JUN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL CARLSBAD 32.40N 104.24W
06/07/2008 E0.75 INCH EDDY NM LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED IN CARLSBAD.
&&
CDANIELSHail, Culberson
- When
- June 7, 6:35 PM CST to 6:45 PM CST
- Where
- Culberson County, 0.91 mi NW of Pine Spgs
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.890, -104.810
Nickel sized hail was reported at the Ranger Station in Pine Springs.
Hail, Jeff Davis
- When
- June 7, 10:10 PM CST to 10:20 PM CST
- Where
- Jeff Davis County, 17 mi NNW of Ft Davis
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.807, -103.990
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112729, 112728.